MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Provided photos show the lens positioned incorrectly in the lens case.One haptic is broken in the gusset area and appears to either be adhered to the posterior side of the optic or in the well area of the lens case.Solution appears to be on the lens.However, due to the angle and blurriness of the photo we cannot confirm handling without a physical sample evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that when preparing the lens for a surgery they noticed that one of the haptics was broken.They suspended the surgery on that eye and opted to operate on the patient's other eye.The surgery was rescheduled for (b)(6) 2025.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Two photos were provided of the lens.The provided photos showed the lens in the lens case base from two different angles.The yellow, single-piece lens was positioned incorrectly in the lens case.One haptic was broken in the gusset area and appeared to be adhered to the posterior side of the optic or in the well area under the optic.Viscoelastic appeared to be present; however, due to the angle and clarity of the photo, it could not be confirmed.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.Based on review of the provide photo, one haptic was broken.Due to the clarity of the photos, handling could not be verified.The root cause for the broken haptic could not be determined.It is unknown if the event occurred during lens loading.It is unknown if qualified associated products were used.The instructions for use (ifu) instructs company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Due diligence has been performed in an attempt to obtain further information on this event.The facility has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21678005
Report Number1119421-2025-00806
Device Sequence Number15395595
Product Code POE
UDI-Device Identifier00380652405331
UDI-Public(01)00380652405331(17)280224(11)240226(10)15811297
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.245
Device Lot Number15811297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown